MAUDE Adverse Event Report: PENUMBRA, INC. POD PACKING COIL; HCG, KRD

PENUMBRA, INC. POD PACKING COIL; HCG, KRD
Catalog Number RBYPODJ15
Medical Device Problem Code Detachment Of Device Component (1104)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/13/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.The hospital disposed of the device.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the renal artery using pod packing coils (podj¿s).During the procedure, the physician deployed and detached six ruby coils in the target vessel using a lantern delivery microcatheter (lantern).While attempting to deploy a podj in the aneurysm, the lantern kicked out the aneurysm; therefore, the physician decided to remove the podj in order to reposition the lantern.However, the podj unintentionally detached in the hub of the lantern during retraction and therefore, the physician pulled the detached ruby coil from the hub of the lantern.Upon repositioning the lantern, the physician attempted to advance a new podj in the aneurysm; however, resistance was encountered approximately half way into the aneurysm and the physician assumed that the aneurysm was getting packed at this point.Therefore, the podj was removed intact and the procedure was completed using a ruby coil and the same lantern.There was no report of an adverse effect to the patient.

Brand Name
POD PACKING COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key7407343
Report Number3005168196-2018-00725
Device Sequence Number11268526
Product Code HCG
UDI-Device Identifier00814548016702
UDI-Public00814548016702
Combination Product (Y/N)Y
Initial Reporter CountryCA
PMA/510(K) Number
K170852
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/13/2018
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date07/24/2025
Device Catalogue NumberRBYPODJ15
Device Lot NumberC04657
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 03/13/2018
Supplement Date Received by Manufacturer01/14/2005
Initial Report FDA Received Date04/09/2018
Supplement Report FDA Received Date06/03/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age54 YR
Date Report Sent to FDA01/01/2005